Alert archive / Kentucky / Tornado Warnings in 2026
Tornado Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 15, 2026, 7:56 PM CDT for Johnson County, Massac County, Pope County, Illinois; 4 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 15, 2026, 8:24 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Johnson County, IL, Massac County, IL, Pope County, IL, Ballard County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 6 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
106
WFUS53 KPAH 160056
TORPAH
ILC087-127-151-KYC007-139-145-157-160145-
/O.NEW.KPAH.TO.W.0022.260316T0056Z-260316T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
756 PM CDT Sun Mar 15 2026
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Massac County in southern Illinois...
Pope County in southern Illinois...
Southeastern Johnson County in southern Illinois...
Western Livingston County in western Kentucky...
Northwestern Marshall County in western Kentucky...
Eastern Ballard County in western Kentucky...
McCracken County in western Kentucky...
* Until 845 PM CDT.
* At 756 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from near Karnak to near Bardwell, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
New Columbia, Barkley Regional Airport, and Lovelaceville around
800 PM CDT.
Paducah, Metropolis, Dixon Springs, and West Paducah around 805 PM
CDT.
Lone Oak and Brookport around 810 PM CDT.
Reidland, Golconda, and Ledbetter around 820 PM CDT.
Burna around 830 PM CDT.
Calvert City around 835 PM CDT.
Other locations impacted by these tornadic storms include Smithland,
Joppa, Hamletsburg, Kevil, and Blandville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 24.
Interstate 24 in Illinois between Mile Markers 20 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3693 8898 3735 8891 3755 8841 3699 8836
3694 8849 3695 8882
TIME...MOT...LOC 0056Z 247DEG 43KT 3734 8890 3692 8897
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWS2 follow-up statements
913
WWUS53 KPAH 160114
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
814 PM CDT Sun Mar 15 2026
ILC087-KYC007-157-160124-
/O.CAN.KPAH.TO.W.0022.000000T0000Z-260316T0145Z/
Johnson IL-Marshall KY-Ballard KY-
814 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSON...NORTHWESTERN
MARSHALL AND EASTERN BALLARD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southern
Illinois...and western Kentucky.
&&
LAT...LON 3708 8837 3695 8879 3744 8868 3755 8841
TIME...MOT...LOC 0114Z 240DEG 53KT 3745 8859 3698 8874
$$
ILC127-151-KYC139-145-160145-
/O.CON.KPAH.TO.W.0022.000000T0000Z-260316T0145Z/
Massac IL-Pope IL-Livingston KY-McCracken KY-
814 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EASTERN
MASSAC...POPE...WESTERN LIVINGSTON AND CENTRAL MCCRACKEN COUNTIES...
At 814 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 6 miles northeast of Dixon Springs to near
Lovelaceville, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Paducah, Reidland, Lone Oak, Brookport, Golconda, and Ledbetter
around 820 PM CDT.
Burna around 825 PM CDT.
Other locations impacted by these tornadic storms include Smithland
and Hamletsburg.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 11.
Interstate 24 in Illinois between Mile Markers 31 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3708 8837 3695 8879 3744 8868 3755 8841
TIME...MOT...LOC 0114Z 240DEG 53KT 3745 8859 3698 8874
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWS452 WWUS53 KPAH 160124 SVSPAH Severe Weather Statement National Weather Service Paducah KY 824 PM CDT Sun Mar 15 2026 ILC127-151-KYC139-145-160134- /O.CAN.KPAH.TO.W.0022.000000T0000Z-260316T0145Z/ Massac IL-Pope IL-Livingston KY-McCracken KY- 824 PM CDT Sun Mar 15 2026 ...THE TORNADO WARNING FOR EASTERN MASSAC...POPE...WESTERN LIVINGSTON AND CENTRAL MCCRACKEN COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for parts of the area. A Tornado Watch remains in effect until 1100 PM CDT for southern Illinois...and western Kentucky. && LAT...LON 3708 8837 3695 8879 3744 8868 3755 8841 TIME...MOT...LOC 0123Z 247DEG 43KT 3750 8845 3703 8860 $$ DWS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:31 PM CDT, 1 hour 25 minutes earlier. Its key messages:
- There is an enhanced risk of severe storms late this afternoon into this evening, with damaging winds and isolated tornadoes the main anticipated hazards.
- A high wind warning is in effect for portions of southern Illinois and southeast Missouri, with a wind advisory elsewhere. 35-45 mph gusts will be common, with isolated higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before ending as much colder air plunges across the area. Little to no impactful accumulation is expected, but a light dusting of snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week. Lows Monday night will drop into the teens to lower 20's and with a northwest wind will translate to wind chills in the single digits to lower teens.
Area forecast discussion, Mar 15, 6:31 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 PM CDT Sun Mar 15 2026
.KEY MESSAGES...
- There is an enhanced risk of severe storms late this afternoon
into this evening, with damaging winds and isolated tornadoes
the main anticipated hazards.
- A high wind warning is in effect for portions of southern
Illinois and southeast Missouri, with a wind advisory
elsewhere. 35-45 mph gusts will be common, with isolated
higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before
ending as much colder air plunges across the area. Little to
no impactful accumulation is expected, but a light dusting of
snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week.
Lows Monday night will drop into the teens to lower 20's and
with a northwest wind will translate to wind chills in the
single digits to lower teens.
&&
.DISCUSSION...
Issued at 1159 AM CDT Sun Mar 15 2026
A large scale trough is digging into the plains early this
afternoon with a 150+ knot upper jet on the upshear side of the
trough axis leading to further amplification. The amplified
pattern is producing increasing southerly flow in the low levels
with NAEFS showing increased V-component wind anomalies. A
992mb surface low is moving into NE KS/SE Iowa early this
afternoon with a cold front that extends into southwest
Missouri. Southerly flow will continue this afternoon with winds
gusting to 40+ mph ahead of and behind the cold front. Some
areas have gusted to between 50-60 mph where a high wind warning
has been issued into the early afternoon. A wind advisory
remains in effect for the entire area until 12Z Monday. It is
possible the high wind warning may need to be expanding in area
and time and we will continue to monitor.
An 18z sounding from SGF shows the cap lifting and eroding indicating
the dynamic lift and moistening taking place to our west.
Moisture advection has led to dewpoints in the low to mid 50s as
of this writing. Continued moisture advection will occur ahead
of a cold front with surface dewpoints expected to increase into
the upper 50s to near 60 degrees. A majority of the CAMs are
now showing dewpoints reaching the lower 60s immediately along
and ahead of the front. Higher dewpoints have resulted in
modeled thermodynamic fields a bit higher than previous runs
with MLCAPE values now near 500 Joules or higher. Shear remains
exceptional with very strong wind magnitudes throughout the
column. A broad area of 50+ knot 0-6km shear will be in place,
with 0-1km shear 30-40 knots. Ingredients are certainly in place
for an active severe weather event with the entire Quad State
in an enhanced risk. The expected evolution is development of
storms occurring across Missouri and quickly consolidating into
a line as its moves across the Quad State. Guidance remains in
good agreement on timing, with little change from earlier
forecasts. Some CAMs show isolated development out ahead of the
front and it remains to be seen how intense this activity will
be. The thinking is that it may struggle given the capping
inversion with the more intense updrafts along the front.
Widespread damaging winds will remain the greater threat with
winds of 60-70 mph. QLCS tornadoes will also remain a threat
(some even strong) given the very strong low level shear. LCL
heights are a bit high owing to the larger dewpoint depressions
across the boundary layer and it remains to be seen how this
impacts the tornado risk going forward. It may be just enough to
keep us from seeing a higher end event on the tornado side of
things.
The front will be quick to move through, with temperatures
quickly falling behind it. By 12z 850mb temperatures will have
fallen to between -10 and -14C. Some moisture on the back end of
the system may fall as light snow on Monday, mainly across the
north and east. Still expecting this to be non-impactful with
any light accumulations mostly on grassy surfaces. The more
impactful story will be the cold temperatures. Highs on Monday
will remain in the 30s with lows dropping into teens. Brisk
northwest winds will keep wind chills in the 20s during the day
Monday and fall into the single digits to teens by Tuesday
morning. Gradual warming occurs Tuesday and Wednesday and by
Thursday temperatures will be back into the 70s. A disturbance
may bring a chance for light precipitation Tuesday night into
early Wednesday but amounts will be light. Much nicer weather
carries from Thursday into the weekend with highs in the 70s.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 624 PM CDT Sun Mar 15 2026
Line of convection along a cold front is moving into southeast
Missouri now and will continue to advance east across the rest
of the terminals over the next few hours. The front and
convection will bring cig/visby restrictions with it. Behind the
front, strong northwest winds will continue behind the front
through the rest of the period tonight into Monday.
Additionally, MVFR cigs will remain behind the front through
much of the day.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning until 9 PM CDT this evening for ILZ075>078-
080>094.
MO...High Wind Warning until 9 PM CDT this evening for MOZ076-086-
087-110>112-114.
Wind Advisory until 7 AM CDT Monday for MOZ100-107>109.
IN...High Wind Warning until 9 PM CDT this evening for INZ081-085-
086.
Wind Advisory until 7 AM CDT /8 AM EDT/ Monday for INZ082-087-
088.
KY...High Wind Warning until 9 PM CDT this evening for KYZ001>015-
018.
Wind Advisory until 7 AM CDT Monday for KYZ016-017-019>022.
&&Hazardous weather outlook, Mar 15, 1:43 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 143 PM CDT Sun Mar 15 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 143 PM CDT Sun Mar 15 2026 /243 PM EDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight An enhanced risk of severe storms is in effect for later this afternoon and evening, with damaging winds and isolated tornadoes the main hazards. Winds outside of thunderstorm activity will be strong this afternoon ahead of and behind the front. A high wind warning and wind advisory has been issued for portions of the area. Refer to those products for additional information. Rain may change to snow overnight before ending, and a light dusting of snowfall, mainly on grassy surfaces, is possible. River flooding continues, reference the warnings and statements for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winter-like cold will start the new work week, with the coldest air coming with lows in the teens Monday night. Wind chills at daybreak Tuesday will be in the single digits to lower teens as a result. For continued river flooding at some locations, reference the warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or damage to the National Weather Service.
In the hours before
Local storm report, Mar 15, 6:53 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
653 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 3 WNW Lodi 37.27N 90.50W
03/15/2026 Wayne MO Public
Multiple trees downed near Sam A Baker State
Park.
&&
ATLLocal storm report, Mar 15, 7:23 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
723 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Tstm Wnd Gst Cambria 37.78N 89.11W
03/15/2026 E65 MPH Williamson IL Public
Multiple reports of winds estimated to
60-65mph in and just west of Cambria.
&&
ATLLocal storm report, Mar 15, 7:35 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
735 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 NNW Carbondale 37.74N 89.23W
03/15/2026 Jackson IL Emergency Mngr
Several trees down and power outages across
Jackson County.
&&
ATLLocal storm report, Mar 15, 7:37 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
737 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 NW Carbondale 37.74N 89.23W
03/15/2026 Jackson IL Public
Many shingles ripped from a house. Time
estimated based on radar.
&&
ATLLocal storm report, Mar 15, 7:39 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
739 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 2 WSW Sedgewickville 37.50N 89.94W
03/15/2026 Bollinger MO Emergency Mngr
County Road 216 blocked by trees and County
Road 218 blocked by a shed. Time estimated
by radar.
&&Local storm report, Mar 15, 7:51 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
751 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Dmg 1 W Marion 37.73N 88.95W
03/15/2026 Williamson IL Public
Roof damage to a structure, with winds
estimated at 60+ mph.
&&
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:04 PM CDT | Tornado Warning | PAH | Union | 26 min |
| Mar 15, 7:15 PM CDT | Tornado Warning | PAH | Franklin, Williamson | 30 min |
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 44 min |
| Mar 15, 7:18 PM CDT | Tornado Warning | PAH | Alexander, Pulaski | 42 min |
| Mar 15, 7:34 PM CDT | Tornado Warning | PAH | Johnson, Pulaski, Union | 15 min |
| Mar 15, 7:36 PM CDT | Tornado Warning | PAH | Alexander, Johnson, Massac, Pulaski | 39 min |
| Mar 15, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 47 min |
| Mar 15, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 46 min |
| Mar 15, 7:20 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 55 min |
| Mar 15, 8:08 PM CDT | Tornado Warning | PAH | Graves, Hickman | 23 min |
| Mar 15, 8:20 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 40 min |
| Mar 15, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 53 min |
| Mar 15, 8:46 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 29 min |
| Mar 15, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 57 min |
| Mar 15, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 52 min |
| Mar 15, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Webster | 56 min |
| Mar 15, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 35 min |
| Mar 15, 9:37 PM CDT | Tornado Warning | PAH | Christian, Todd | 24 min |
Nearby
Tornado Warnings in Kentucky, 2026Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.